MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 RT; PROSTHESIS, KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL

SMITH & NEPHEW, INC. LEGION PS OXIN FEM SZ6 RT; PROSTHESIS, KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Model Number 71421206
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/19/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Case- (b)(4).
 
Event or Problem Description
It was reported that, during a tka surgery, the oxinium femoral component was damaged when the inlay was impacted.Two burrs of approx.1mm size above the notch, not in the main stress zone are reported.It is unknown how the procedure was finished.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
Additional information received by the manufacturer has identified that this event should be re-evaluated for mdr reporting.The new information states that the procedure was finished with the same device, therefore, it was determined that this case does not meet the threshold for reporting and is a non-reportable event.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.
 
Event or Problem Description
It was reported that, during a tka surgery, the oxinium femoral component was damaged when the inlay was impacted.Two burrs of approx.1mm size above the notch, not in the main stress zone are reported.The procedure was finished with the same device.No other complications were reported.
 
Additional Manufacturer Narrative
Reassessment of this event found it may require medical or surgical intervention to prevent serious injury and therefore is reportable pursuant to 21 c.F.R.§803.The device, used in treatment, was not returned for evaluation as it remains implanted in the patient.Therefore, product analysis could not be performed and the reported event could not be confirmed.A review of complaint history on the listed part revealed no prior complaints with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file found that the reported incident was documented appropriately.Review of the instructions for use and surgical technique guide found information on the proper preparation and use of the device to be adequate.No patient injury or complications have been reported to date (implantation date: 19 nov 2020).The description of the event indicates the femoral component became damaged when impacting the inlay.Follow-up information received states that the surgeon does not see cause in our products.While we are unable to determine a definitive root cause for the reported issue, probable cause may be related to an isolated user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.If the device or new information is received in the future, this complaint will be re-opened.No further actions are being taken at this time.We consider this investigation closed.

Brand Name
LEGION PS OXIN FEM SZ6 RT
Common Device Name
PROSTHESIS, KNEE,PATELLOFEMOROTIBIAL,SEMI-CONSTRAINED,CEMENTED,POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10987465
Report Number1020279-2020-07350
Device Sequence Number4330138
Product Code JWH
UDI-Device Identifier00885556029138
UDI-Public00885556029138
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71421206
Device Catalogue Number71421206
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2020
Supplement Date Received by Manufacturer12/16/2020
09/03/2021
Initial Report FDA Received Date12/10/2020
Supplement Report FDA Received Date12/18/2020
09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;